Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 6, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at Jul 3, 2007, 4:54 PM CDT for Cameron County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2007, 4:54 PM CDT (21:54 UTC)
- Expired
- Jul 3, 2007, 5:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 31 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2794 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBRO 032154 TORBRO TXC061-032245- /O.NEW.KBRO.TO.W.0006.070703T2154Z-070703T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 454 PM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS... * UNTIL 545 PM CDT * AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTHEAST OF RIO HONDO...OR ABOUT 8 MILES EAST OF SAN BENITO... MOVING SOUTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOS FRESNOS AND BAYVIEW. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 2631 9750 2621 9761 2601 9746 2613 9730 $$ TOMASELLI
1 follow-up statement
000 WWUS54 KBRO 032220 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 519 PM CDT TUE JUL 3 2007 TXC061-032245- /O.CON.KBRO.TO.W.0006.000000T0000Z-070703T2245Z/ CAMERON TX- 519 PM CDT TUE JUL 3 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL CAMERON COUNTY... AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO...LOCATED NEAR LOS FRESNOS...OR ABOUT 9 MILES EAST OF SAN BENITO...MOVING SOUTHEAST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAYVIEW. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2631 9750 2621 9761 2601 9746 2613 9730 $$ TOMASELLI
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Jul 3, 2:05 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 3, 2:05 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 205 PM CDT TUE JUL 3 2007 .DISCUSSION...BUSY SHIFT AND RUNNING OUT OF TIME FOR MUCH DISCUSSION. CONVECTION CONTINUES TO DEVELOP AS WELL AS BUILD SOUTHWEST. UPPER DIFFLUENCE BETWEEN UPPER LOW OVER CENTRAL TEXAS AND UPPER HIGH ACROSS GULF OF MEXICO COMBINING WITH LOW LEVEL CONVERGENCE SHOULD CONTINUE TO ENHANCE CONVECTION FOR THE NEXT SEVERAL HOURS. EXPECTING THUNDERSTORMS TO SPREAD AND DEVELOP FROM THE NORTHEAST THROUGH THE SOUTHWEST COVERING MUCH OF THE CWA BY LATE AFTERNOON INTO THE EVENING HOURS. LIKELY POPS PAINTED ACROSS ALL ZONES WITH A FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM TONIGHT. SAME SET UP IS INDICATED FOR WEDNESDAY WITH THE CENTER OF THE UPPER LOW NEARING DEL RIO. ANOTHER ROUND OF CONVECTION WITH HEAVY RAIN IS LIKELY FOR ALL AREAS WITH THE FFW LIKELY TO BE EXTENDED. THE WIDESPREAD CONVECTION COULD LINGER INTO WEDNESDAY NIGHT ESPECIALLY OUT WEST. SCATTERED ACTIVITY IS THEN ANTICIPATED FOR THURSDAY A THE MODELS CONTINUES TO DRIFT THE UPPER LOW FARTHER WEST. && .AVIATION...THUNDERSTORMS ARE EXPECTED TO SPREAD AND DEVELOP OVER MUCH OF SOUTH TEXAS AND THE LOCAL AERODROMES THE REMAINDER OF THE AFTERNOON AND THIS EVENING. MVFR TO LOCALIZED IFR CONDITIONS SHOULD FOLLOW THE CONVECTION. AS CONVECTION TAPERS OVERNIGHT VFR CONDITIONS SHOULD BE THE PREDOMINATE CONDITIONS WITH PATCHES OF MVFR AND IFR CEILING WITHIN LINGERING CONVECTION. && .MARINE...AT NOON BUOY 20 REPORTED SOUTHEAST WINDS AT 12 KNOTS WITH GUSTS TO 16 KNOTS AND SEAS NEAR 4 FEET WITH A 7 SECOND PERIOD. THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE ALL COASTAL WATERS THE REMAINDER OF THE AFTERNOON AND THIS EVENING. ROUGH SEAS AND STRONG WINDS ARE EXPECTED WITHIN THE THUNDERSTORMS. THUNDERSTORMS ARE EXPECTED TO WIDESPREAD ON WEDNESDAY WITH A GOOD POSSIBILITY OF THE MAJORITY OF THEM OCCURRING IN THE MORNING. OTHERWISE...A MODERATE SOUTHEAST FLOW AND SEAS SHOULD CONTINUE THROUGH WEDNESDAY WITH A SLIGHT INCREASE ANTICIPATED ON THURSDAY. LOWER WINDS AND SUBSIDING SEAS ANTICIPATED FRIDAY AND OVER THE WEEKEND AS LOW PRESSURE OVER TEXAS MOVES EAST AND HIGH PRESSURE BUILDS OVER THE WESTERN GULF. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 88 79 88 / 70 70 30 30 BROWNSVILLE 79 90 78 91 / 70 70 30 40 HARLINGEN 77 90 77 90 / 70 70 30 40 MCALLEN 77 92 77 91 / 70 70 50 40 RIO GRANDE CITY 77 91 77 92 / 70 70 70 60 SOUTH PADRE ISLAND 81 88 81 88 / 70 70 30 30 && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 AM CDT WEDNESDAY FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 59/55
Hazardous weather outlook, Jul 3, 5:41 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRAN NATIONAL WEATHER SERVICE BROWNSVILLE TX 541 AM CDT TUE JUL 3 2007 TXZ248>257-041100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 541 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MUCH OF DEEP SOUTH TEXAS TODAY. SOME STORMS WILL PRODUCE TORRENTIAL RAINFALL RESULTING IN LIFE-THREATENING FLASH FLOODING. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG AND STARR COUNTIES TODAY. THIS DANGER IS PARTICULARLY SIGNIFICANT OVER STARR COUNTY. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF DEEP SOUTH TEXAS AT TIMES THROUGH WEDNESDAY. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE THROUGH THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY. MARTIN
In the hours before
Special weather statement, Jul 3, 3:28 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 328 PM CDT TUE JUL 3 2007 TXZ248>257-040030- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 328 PM CDT TUE JUL 3 2007 ...BRIEF FUNNEL CLOUDS POSSIBLE WITH APPROACHING THUNDERSTORMS... COLLIDING BOUNDARIES ALONG AND AHEAD OF AN APPROACHING THUNDERSTORM COMPLEX HAVE THE POTENTIAL TO PRODUCE FUNNEL CLOUDS...WHICH MAY BRIEFLY REACH THE GROUND. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR PRODUCTION OF FUNNEL CLOUDS TODAY. MOST OF THESE SHOULD NOT REACH THE GROUND. HOWEVER...IF ONE IS SPOTTED...BE PREPARED TO SEEK SHELTER IN AN INTERIOR ROOM. DO NOT ATTEMPT TO OUTRUN ON IN A CAR. JS
Local storm report, Jul 3, 3:42 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
342 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FUNNEL CLOUD 5 W LYFORD 26.41N 97.87W
07/03/2007 WILLACY TX EMERGENCY MNGR
0300 PM FLASH FLOOD RAYMONDVILLE 26.48N 97.78W
07/03/2007 WILLACY TX EMERGENCY MNGR
4 TO 5 INCHES OF RAIN MUCH OF CITY FLOODED. ROAD 186
CLOSED FROM 3RD TO 10TH STREET.
0300 PM FUNNEL CLOUD ELSA 26.30N 97.99W
07/03/2007 HIDALGO TX EMERGENCY MNGR
&&
SMARTINEZLocal storm report, Jul 3, 4:21 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
421 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL NW MCALLEN 26.22N 98.24W
07/03/2007 E0.25 INCH HIDALGO TX BROADCAST MEDIA
CHANNEL 5 RELAYED REPORT FROM PUBLIC
&&
SMARTINEZLocal storm report, Jul 3, 4:41 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
441 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL MISSION 26.21N 98.32W
07/03/2007 E1.75 INCH HIDALGO TX TRAINED SPOTTER
&&
SMARTINEZThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:00 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 23 hr |
| Jul 3, 3:23 AM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Jul 3, 8:30 AM CDT | Flash Flood Warning | BRO | Kenedy | 60 min |
| Jul 3, 11:37 AM CDT | Special Marine Warning | BRO | 38 min | |
| Jul 3, 12:15 PM CDT | Flash Flood Warning | BRO | Kenedy, Willacy | 60 min |
| Jul 3, 12:29 PM CDT | Special Marine Warning | BRO | 46 min | |
| Jul 3, 12:42 PM CDT | Special Marine Warning | BRO | 48 min | |
| Jul 3, 1:12 PM CDT | Special Marine Warning | BRO | 48 min | |
| Jul 3, 1:17 PM CDT | Flash Flood Warning | BRO | Kenedy | 43 min |
| Jul 3, 1:20 PM CDT | Flash Flood Warning | BRO | Hidalgo, Willacy | 40 min |
| Jul 3, 1:29 PM CDT | Special Marine Warning | BRO | 46 min | |
| Jul 3, 2:23 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Kenedy, Willacy | 67 min |
| Jul 3, 3:16 PM CDT | Marine Weather Statement | BRO | 6 hr | |
| Jul 3, 3:23 PM CDT | Special Marine Warning | BRO | 52 min | |
| Jul 3, 3:34 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 56 min |
| Jul 3, 4:08 PM CDT | Special Marine Warning | BRO | 67 min | |
| Jul 3, 4:32 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 58 min |
| Jul 3, 4:41 PM CDT | Flash Flood Warning | BRO | Brooks, Kenedy | 64 min |
| Jul 3, 4:49 PM CDT | Tornado Warning | BRO | Cameron | 41 min |
| Jul 3, 5:08 PM CDT | Special Marine Warning | BRO | 67 min | |
| Jul 3, 5:27 PM CDT | Flash Flood Warning | BRO | Hidalgo | 63 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.